MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 6.0MM TI HARD ROD 75MM; ORTHOSIS, SPONDYLOSTHESIS SPINAL FIXATION

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 6.0MM TI HARD ROD 75MM; ORTHOSIS, SPONDYLOSTHESIS SPINAL FIXATION
Model Number 498.103
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional device product codes: mni, kwp, kwq, nkb.Implanted on an unknown date in (b)(6) 2003.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.A review of the device history records has been requested and is currently pending completion.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, a revision surgery was performed for the patient who was treated for an l1 burst fracture on (b)(6) 2003 by performing a t12-l2 posterior spinal fusion and pacing a synthes uss hardware.The two (2) 6.0mm ti hard rod was broken due to nonunion.All other hardware was intact.The surgeon replaced the t12 and l2 screws.He did not replace the l1 screws as the surgeon performed a pedicle subtraction osteotomy at this level to correct hyperkyphosis.The surgeon then placed new uss screws at t11 and l3 to extend construct.After performing the l1 pedicle subtraction osteotomy (pso).The procedure was successful with no reported surgical delay.Concomitant devices reported: 6.0mm ti side-opening screw 30mm (part # 498.630, lot # unknown, quantity 1), 7.0mm ti side-opening screw 50mm (part # 498.750, lot # unknown, quantity 1), ti collar with grooves (part # 498.011, lot # unknown, quantity 1), uss nut f/uss-var-axis-scr uss-pedicscr+ (part # 498.003, lot # unknown, quantity 1).This report is for one (1) 6.0mm ti hard rod 75mm.This is report 1 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Part 498.103, lot 4514189: date of manufacture: march 06, 2003.Place of manufacture: international engineering & manufacturing; brandywine plant.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint action.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
6.0MM TI HARD ROD 75MM
Common Device Name
ORTHOSIS, SPONDYLOSTHESIS SPINAL FIXATION
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7639655
Report Number2939274-2018-52641
Device Sequence Number2194503
Product Code MNH
UDI-Device Identifier10705034788845
UDI-Public(01)10705034788845
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K090605
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number498.103
Device Catalogue Number498.103
Device Lot Number4514189
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/01/2018
Supplement Date Received by Manufacturer07/09/2018
Initial Report FDA Received Date06/26/2018
Supplement Report FDA Received Date07/25/2018
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE EVENT DESCRIPTION: THERAPY DATE (B)(6) 2003
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR